fbpx

Could my birth control be causing my vaginal dryness?

Many women are affected by vaginal dryness, but often don’t feel comfortable approaching their doctor about the problem. Also, depending on the cause, the usual treatments such as creams and ointments are sometimes unable to ease the symptoms. In exploring possible causes, women on hormonal birth control often ask the question – Could my birth control be causing my vaginal dryness.

Vaginal Dryness
Vaginal dryness is usually associated with menopause, but the condition can affect women of any age. There are times when the problem is so acute, it causes a lot of physical and emotional discomfort, and makes intercourse painful and unpleasant.

Vaginal dryness and birth control
Vaginal dryness may be due to several factors, and birth control pills could be one of them. The truth is that not all women do well on the pill, and birth control pills influence hormones.  Taking the pill can lower testosterone levels,and create estrogen deficiency in some cases.

When the normal hormonal function is altered, this in turn affects the natural lubrication of the vagina.  It can cause the vagina to shrink, and as it gets dryer, intercourse becomes more painful.

However, since not all cases of vaginal dryness are caused by taking birth control, it’s important to get a proper diagnosis done. At Fowler GYN International (FGI), Paradise Valley, AZ, we can do that for you.

At FGI we carry out specialized testing, with the help of the Vaginal Fluid Analysis (VFA) test. An analysis of the vaginal secretions is a very efficient way to identify the cause of the vaginal dryness, so that we can then design an individualized treatment plan.

Call (480) 420-4001 today and schedule a consultation, or visit www.fowlergyninternational.com/.

Like this article?

Share on facebook
Share on Facebook
Share on twitter
Share on Twitter
Share on linkedin
Share on Linkdin
Share on pinterest
Share on Pinterest